Alert archive / California / Wind Advisories in 2010
Wind Advisory 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 10, 2010, 3:16 AM PDT for 8 counties in California. It took effect at Apr 11, 2010, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2010, 3:16 AM PDT (10:16 UTC)
- In effect from
- Apr 11, 2010, 5:00 AM PDT
- Expired
- Apr 11, 2010, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS76 KMTR 101016 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 316 AM PDT SAT APR 10 2010 ...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY... CAZ006-506-508-510-513-516-518-529-101130- /O.CAN.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-NORTHERN MONTEREY BAY- 316 AM PDT SAT APR 10 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE HIGH WIND WATCH. $$ CAZ505-509-528-530-101830- /O.UPG.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/ /O.NEW.KMTR.WI.Y.0006.100411T1200Z-100412T0600Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 316 AM PDT SAT APR 10 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES. * TIMING:LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN OVER THE RIDGE TOPS AND ALONG THE COASTLINE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-511-512-517-101830- /O.UPG.KMTR.HW.A.0003.100411T1200Z-100412T0600Z/ /O.NEW.KMTR.WI.Y.0006.100411T1200Z-100412T0600Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 316 AM PDT SAT APR 10 2010 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS AT ELEVATIONS ABOVE 1500 FT. * TIMING:LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REYNOLDS
6 follow-up statements
933 WWUS76 KMTR 101857 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1157 AM PDT SAT APR 10 2010 ...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY... CAZ505-509-528-530-110600- /O.EXT.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1157 AM PDT SAT APR 10 2010 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES. * TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN OVER THE RIDGE TOPS AND ALONG THE COASTLINE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-511-512-517-110600- /O.EXT.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1157 AM PDT SAT APR 10 2010 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS AT ELEVATIONS ABOVE 1500 FT. * TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BELL/REYNOLDS
556 WWUS76 KMTR 110406 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 906 PM PDT SAT APR 10 2010 ...STRONG GUSTY SOUTH WINDS EXPECTED SUNDAY... CAZ505-509-528-530-111200- /O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 906 PM PDT SAT APR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS OUT AHEAD OF THE FRONT SUNDAY INTO SUNDAY EVENING IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES. * TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN OVER THE RIDGE TOPS AND ALONG THE COASTLINE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-511-512-517-111200- /O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 906 PM PDT SAT APR 10 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY. AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL MOVE TOWARDS THE CENTRAL CALIFORNIA COAST THIS WEEKEND. THIS WILL RESULT IN GUSTY SOUTHERLY WINDS AT ELEVATIONS ABOVE 1500 FT. * TIMING:LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
258 WWUS76 KMTR 111050 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 350 AM PDT SUN APR 11 2010 ...STRONG GUSTY SOUTH WINDS EXPECTED TODAY... CAZ006-513-111800- /O.EXA.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ SAN FRANCISCO-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 350 AM PDT SUN APR 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING OVER THE SAN FRANCISCO PENINSULA AND SANTA CLARA VALLEY. * TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE SEEN ALONG THE COASTLINE AND NEAR THE BAY. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ505-509-528-530-111800- /O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 350 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING IN THE ...NORTHERN SALINAS VALLEY AND HOLLISTER AREA AND ALONG THE SONOMA...MARIN...AND CARMEL AND BIG SUR COASTLINES. * TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE SEEN OVER THE RIDGE TOPS AND ALONG THE COASTLINE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-511-512-517-111800- /O.CON.KMTR.WI.Y.0006.100411T1200Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 350 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 1500 FEET... A WIND ADVISORY ABOVE 1500 FEET REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING GUSTY SOUTHERLY WINDS THROUGH SUNDAY EVENING AT ELEVATIONS ABOVE 1500 FT. * TIMING:SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEHLE
881 WWUS76 KMTR 111857 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1157 AM PDT SUN APR 11 2010 ...STRONG GUSTY SOUTH WINDS EXPECTED TODAY... CAZ006-505-509-513-528-530-120300- /O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SANTA CLARA VALLEY...INCLUDING SAN JOSE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1157 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION TODAY AND WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH THIS EVENING ALONG THE COAST FROM SONOMA COUNTY TO MONTEREY COUNTY AND IN THE SANTA CLARA VALLEY AND NORTHERN SALINAS VALLEY...INCLUDING THE HOLLISTER AREA. * TIMING:THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 40 TO 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE ALONG THE COAST AND IN THE SANTA CLARA...SALINAS AND HOLLISTER VALLEYS. ALSO...STRONG AND GUSTY WINDS WILL OCCUR THROUGH THE PASSES IN THE HILLS. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR A FEW DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-511-512-517-120300- /O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 1157 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION PRODUCING GUSTY SOUTHERLY WINDS. THE STRONG AND GUSTY WINDS WILL CONTINUE THIS EVENING AT ELEVATIONS ABOVE 1500 FT. * TIMING:THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EVANS WEATHER.GOV/SANFRANCISCO
601 WWUS76 KMTR 120135 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 635 PM PDT SUN APR 11 2010 CAZ006-505-509-513-528-530-120245- /O.CAN.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- SANTA CLARA VALLEY...INCLUDING SAN JOSE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 635 PM PDT SUN APR 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW WIND ADVISORY THRESHOLD BEHIND THE DEPARTING COLD FRONT. HOWEVER...WINDS WILL REMAIN BREEZY RANGING FROM 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ ...STRONG GUSTY SOUTH WINDS EXPECTED THROUGH LATE EVENING... CAZ507-511-512-517-120300- /O.CON.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 635 PM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG FRONTAL SYSTEM IS MOVING THROUGH THE REGION PRODUCING GUSTY SOUTHERLY WINDS. THE STRONG AND GUSTY WINDS WILL CONTINUE THIS EVENING AT ELEVATIONS ABOVE 1500 FT. * TIMING:THROUGH EARLY SUNDAY EVENING. * WINDS:SOUTHERLY RANGING FROM 25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS:DIFFICULT DRIVING CONDITIONS ESPECIALLY IN HIGH PROFILE VEHICLES...POTENTIAL FOR ISOLATED DOWN TREES AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LARRY
847 WWUS76 KMTR 120246 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 746 PM PDT SUN APR 11 2010 ...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT... CAZ507-511-512-517-120400- /O.EXP.KMTR.WI.Y.0006.000000T0000Z-100412T0300Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- 746 PM PDT SUN APR 11 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE FALLEN BELOW WINDS ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. SOUTHERLY WINDS WILL RANGE FROM 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH FOR THE NEXT SEVERAL HOURS. WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. $$ LARRY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:55 PM PDT, 6 hours 21 minutes earlier.
Area forecast discussion, Apr 9, 8:55 PM PDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
855 PM PDT FRI APR 9 2010
...WET AND WINDY WEATHER ARRIVES SUNDAY...
.DISCUSSION...AS OF 8:55 PM PDT FRIDAY...A CHANGE IN THE WEATHER IS
COMING. A SPRING STORM SYSTEM OVER THE GULF OF ALASKA WILL GATHER
MOISTURE AND JET STREAM ENERGY AND MOVE TO THE CA COAST SUNDAY. THE
STORM IS EXPECTED TO SPREAD RAIN AND WIND ACROSS THE REGION DURING
THE DAY SUNDAY FOLLOWED BY ADDITIONAL POST FRONTAL SHOWERS ON MONDAY
AND POSSIBLY EARLY TUESDAY.
QPF AMOUNTS FORECAST BY THE MOST RECENT ECWMF AND GFS MODELS SHOW
UPWARDS OF 1 TO 1.5 INCHES BUT LOCALIZED AMOUNTS IN THE HILLS AND
MOUNTAINS COULD RECEIVE AROUND 2 INCHES OF RAIN. INSTABILITY
ASSOCIATED WITH THE STORM COULD ALSO GENERATE A FEW THUNDERSTORMS
OVER THE AREA LATER SUNDAY.
THE MAIN ISSUE IS WIND. THE DAY SHIFT ISSUED A HIGH WIND WATCH FOR
THE AREA VALID FROM LATE SATURDAY NIGHT THROUGH SUNDAY. LOW LEVEL
WINDS RAMP UP QUICKLY SUNDAY PRIOR TO A COLD FRONTAL PASSAGE. 30-40
KNOTS ARE INDICATED IN THE LATEST WRF MODEL WITH THE EARLIER RUN
INDICATING A FEW GUSTS JUST OVER 50 KNOTS. STRONG TEMPERATURE
GRADIENTS ALONG THE FRONT OFTEN HELP DRIVE UP WIND SPEEDS SO IT IS
PRUDENT TO GO WITH A HIGH WIND WATCH AT THIS POINT.
IT'S WORTH NOTING THE STRUCTURE OF THE JET STREAM ITSELF WHICH IS THE
PRIMARY DRIVER FOR THE MOTION OF STORMS. ALL ALONG THE MODELS HAVE
BEEN INDICATING A STRONG JET DIVING INTO THE BACKSIDE OF THE UPPER
TROUGH PROVIDING AMPLITUDE AND STRENGTH TO THE SYSTEM. CYCLONICALLY
CURVED LEFT EXIT REGION JET DYNAMICS ARE FORECAST TO BRUSH THE COAST
SUNDAY. THIS CONFIGURATION OFTEN CAUSES PLENTY OF VERTICAL LIFT WHICH
IN TURN PRODUCES HIGHER RAINFALL AMOUNTS. ONCE IN A WHILE THESE
SYSTEMS END UP A LITTLE FARTHER WEST AND SOUTH THAN ORIGINALLY
FORECAST BY THE MODELS MAINLY BECAUSE OF THE STRONGER JET DIGGING ON
THE BACKSIDE OF THE SYSTEM. WHEN THIS HAPPENS IT HAS BEEN KNOWN TO
DRAMATICALLY SLOW THE FORWARD PROGRESSION OF THE FRONT/STRONGEST WIND
FIELD. ADDITIONALLY RAINFALL CAN DELAYED OR BE LESS THAN ORIGINALLY
PREDICTED. AT THIS POINT THIS IS JUST A SMALL POSSIBILITY BUT IS
WORTH MENTIONING.
NO UPDATES ARE PLANNED TONIGHT.
&&
.AVIATION DISCUSSION...AS OF 10:30 PM PDT FRIDAY...UPPER LEVEL
SHORTWAVE MOVING INTO SOUTHERN CALIFORNIA PRODUCED A FEW CU
OVER THE SANTA LUCIA AND SAN BENITO COUNTY MOUNTAINS. SOME OF THIS
CU IS BLOWING OFF OVER MRY AND SNS AND THE SOUTHERN SFO BAY AREA.
BASES ARE HIGH ENOUGH FOR VFR CONDITIONS. LOWER CEILINGS OF 1500-
2000 FEET IN SAN LUIS OBISPO COUNTY ARE SPREADING NORTH AND WILL
RESULT IN MVFR CONDITIONS AFTER 10Z FOR THE MRY BAY AREA AND 12Z
FOR THE SFO BAY AREA.
VICINITY OF KSFO...MVFR CONDITIONS BY 12Z DUE TO LOW CLOUDS MOVING
OVER SFO. SOUTHWEST TO SOUTH WINDS 5-10 KT THROUGH SATURDAY MORNING.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MRY BAY AREA TERMINALS...SOME CU FROM THE MOUNTAINS ARE BLOWING
OFF INTO MRY AND SNS BUT CONDITIONS REMAIN VFR. MVFR CONDITIONS
EXPECTED AFTER 10Z DUE TO LOWERING CEILINGS ADVECTING IN FROM
THE SOUTH.
&&
.MARINE...AS OF 10:30 PM PDT FRIDAY...A STRONG PACIFIC STORM SYSTEM
WILL BRING WIDESPREAD GALE FORCE WINDS TO THE COASTAL WATERS ON
SUNDAY. LOCAL STORM FORCE GUSTS OVER 45 KT ARE POSSIBLE THROUGH THE
DAY ALONG WITH THUNDERSTORMS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10-60 NM
&&
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: BELL/W PI
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 9, 2:03 PM PDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 203 PM PDT FRI APR 9 2010 CAZ006-505>513-516>518-528>530-PZZ530-535-102115- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- MONTEREY BAY- 203 PM PDT FRI APR 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEAR SKIES WILL GIVE WAY TO INCREASING CLOUDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL PUSH THROUGH CENTRAL CALIFORNIA SUNDAY AND SUNDAY NIGHT BRINGING INCREASED SOUTHERLY WINDS AND THE POTENTIAL FOR MODERATE TO OCCASIONALLY HEAVY RAINFALL. WINDS WILL BE STRONGEST OVER THE RIDGE TOPS AND ALONG THE COASTLINE. POST- FRONTAL SHOWERS WILL PERSIST INTO MONDAY. TOTAL RAINFALL BY MONDAY AFTERNOON COULD REACH ONE TO TWO INCHES OF NEW RAIN. * HIGH WIND WATCH...SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:22 PM PDT | Small Craft Advisory | MTR | 60 hr | |
| Apr 10, 3:26 AM PDT | Gale Warning | MTR | 42 hr | |
| Apr 10, 2:33 PM PDT | Small Craft Advisory for Rough Bar | MTR | 36 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.